Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 7, 2005, 6:52 PM EDT for Adams County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 7, 2005, 10:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:28 PM EDT | FLASH FLOOD | Heidlersburg, PA | BRIDGE WITH WATER OVER IT CLOSED ROAD |
| Jul 7, 9:00 PM EDT | FLASH FLOOD | Biglerville, PA | HIGH WATER FORCED CLOSURES OF MULTIPLE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 072253 FFWCTP PAC001-080245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 652 PM EDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 1045 PM EDT * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND AUTOMATED RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM NEARLY STATIONARY THUNDERSTORMS OVER NORTHERN ADAMS COUNTY. RAINFALL OF 2 TO 3 INCHES HAS ALREADY OCCURRED NEAR YORK SPRINGS AND BIGLERVILLE. ADDITIONAL THUNDERSTORMS ARE POPPING UP ALL OVER THE COUNTY AS WELL. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA...WHICH WILL PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT ANY FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4010 7705 3973 7693 3972 7748 3998 7748 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:55 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 3:55 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 PM EDT THU JUL 7 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... BOUNDARY NEAR EASTERN EDGE OF CWA FIRED OFF SCATTERED TSTORMS THIS AFTERNOON WHICH CONTINUE TO BE SLOW MOVING AND PRODUCING HEAVY RAINS. A HANDFUL OF FLASH FLOOD WARNINGS HAVE BEEN NEEDED AS AREAS OF 2+ INCHES OF RAIN IN AN HOUR HAVE BEEN REPORTED. THOSE STORMS COMBINED WITH THE REMNANTS OF CINDY MOVING UP THE MID ATLANTIC REGION HAVE PROMPTED AN EXPANSION OF THE PREVIOUS FLOOD WATCH TO COVER MUCH OF SC PA. ALSO THE TIME HAS BEEN ADJUSTED TO START NOW SINCE THERE ARE ALREADY FLOODING PROBLEMS BEING REPORTED IN SPOTS - ALTHOUGH ISOLATED. THE OTHER REASON FOR THE FLOOD WATCH EXPANSION IS THE TREND OF SHIFTING THE HEAVIER PRECIP FURTHER BACK TO THE WEST...SLIDING AN AREA OF 1.5+ INCHES OF RAIN ACROSS MUCH OF THE AREA SOUTH OF I-80 BETWEEN NOW AND FRI EVE. THE GROUND CAN HANDLE THIS AMOUNT OF RAIN...BUT IF TOTALS START TO NEAR 3 INCHES THEN SOME FLOODING PROBLEMS WILL BEGIN. THE TIMING FOR THE MAIN THREAT FOR HEAVY RAIN WILL BE FROM AFTER MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. SHOWERS WILL LINGER INTO SATURDAY ON BACK END OF THE LOW BEFORE HIGH PRESSURE BUILDS IN SATURDAY NIGHT. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... OVERALL A PRETTY QUIET WEATHER PERIOD FROM SAT NIGHT INTO TUESDAY AS HIGH PRESSURE SETTLES IN. WARM FRONTAL BOUNDARY GETS PUSHED NORTHWARD TOWARD PA EAST OF REMNANTS OF DENNIS (PROGGED TO TRACK UP THE MISSISSIPPI RIVER TO NEAR STL BY WED MORNING). THIS WILL BRING A CHANCE FOR DAILY SHOWERS/TSTORMS BY WED AND THU AS MOISTURE INCREASES AS THE WARM FRONTAL BOUNDARY NEARS. && .AVIATION... MAINLY VFR CONDITIONS AT THE CURRENT TIME...BUT EXPECTING WIDESPREAD MVFR/IFR CONDITIONS LATER TONIGHT INTO FRIDAY...AS THE REMAINS OF CINDY TRACK NORTHWARD. && .HYDROLOGY... EXPANDED FLOOD WATCH TO MUCH OF SOUTH CENTRAL PA NOW AS HEAVIER PRECIP CENTER SHIFTING WESTWARD FROM REMNANTS OF CINDY. GENERAL TOTALS FROM TONIGHT THROUGH THE DAY FRIDAY CALL FOR 1.5-3.0 INCHES...BUT ANY LOCALLY HIGHER AMOUNTS WILL CAUSE PROBLEMS. SOME SMALLER STREAMS MAY EXPERIENCE MINOR PROBLEMS. RIVER FORECAST NUMBERS ARE CURRENTLY BEING UPDATED AND WILL BE AVAILABLE LATER THIS AFTERNOON. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ019-024>028-033>036-042-045-046-049>053- 056>059-063>066 UNTIL 6 PM FRIDAY. && SHORT TERM...RXR LONG TERM...RXR AVIATION...MARTIN HYDROLOGY...RXR
Hazardous weather outlook, Jul 7, 4:46 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT THU JUL 7 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080845- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 446 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY: THE RAINFALL FROM THE REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO PASS OVER SOUTHEASTERN PENNSYLVANIA LATER TONIGHT INTO FRIDAY. SEE THE LATEST FLOOD WATCH (WGUS61 KCTP PHLFFACTP) FOR MORE DETAILS. SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 1:40 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 ESE MYERSTOWN 40.36N 76.26W
07/07/2005 2.44 INCH LEBANON PA TRAINED SPOTTER
HEAVY RAIN BEGAN AT 1200PM AND BY 135PM 2.44 INCHES OF
PRECIPITATION HAD FALLEN. NEARBY CREEK IS OUT OF ITS
BANK.
&&
LAMBERTLocal storm report, Jul 7, 3:54 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD SHENANDOAH 40.82N 76.20W
07/07/2005 SCHUYLKILL PA EMERGENCY MNGR
PENN DEPT OF TRANSPORTATION CATCH BASIN WAS OVERFLOWING
JUST ABOVE THE TOWN OF SHENANDOAD...FLOODING PART OF
ROUTE 924.
&&
LAMBERTLocal storm report, Jul 7, 4:10 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 5 NE YORK 40.02N 76.67W
07/07/2005 YORK PA EMERGENCY MNGR
INTERSECTION OF CAMP BETTY WASHINGTON ROAD AND CHESTNUT
IN SPRINGETTSBURY TOWNSHIP FLOODED AT THE BRIDGE.
&&
LAMBERTLocal storm report, Jul 7, 5:25 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD MANHEIM 40.16N 76.40W
07/07/2005 LANCASTER PA TRAINED SPOTTER
VEHICLE TRAPPED IN WATER ON RTE 72 NEAR MANHEIM. ALL
ROADS IN TOWN FLOODED AS WELL.
&&
MMDLocal storm report, Jul 7, 5:46 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 2 E LITITZ 40.15N 76.27W
07/07/2005 LANCASTER PA EMERGENCY MNGR
2 ADDITIONAL WATER RESCUES EAST OF LITITZ ON MILLWAY RD
AND ROTHSVILLE STATION RD. MANY ROAD CLOSURES IN EFFECT.
&&
MMDSpecial weather statement, Jul 7, 5:58 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 558 PM EDT THU JUL 7 2005 PAZ056-072300- PERRY- 558 PM EDT THU JUL 7 2005 ...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF NEWPORT...MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEWPORT AROUND 610 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN LARGE TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:38 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jul 7, 1:54 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jul 7, 3:42 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.